Alert archive / Arizona / Wind Advisories in 2005
Wind Advisory 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Nov 2, 2005, 2:54 AM MST for 4 counties in Arizona. It took effect at Nov 2, 2005, 12:00 PM MST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2005, 2:54 AM MST (09:54 UTC)
- In effect from
- Nov 2, 2005, 12:00 PM MST
- Expired
- Nov 2, 2005, 2:50 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3295 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 020954 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 254 AM MST WED NOV 2 2005 ...LOW PRESSURE SYSTEM TO BRING STRONG WINDS TO PORTIONS OF NORTHERN ARIZONA TODAY... .A LOW PRESSURE SYSTEM APPROACHING THE STATE TODAY WILL BRING INCREASING SOUTHWEST WINDS TO NORTHERN ARIZONA WITH GUSTS EXCEEDING 40 MPH BY THIS AFTERNOON. THE STRONGEST WINDS WILL INITIALLY OCCUR IN HIGH ELEVATIONS OF NORTHWEST COCONINO COUNTY...EVENTUALLY EXTENDING INTO THE LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY BY LATE AFTERNOON. AZZ004>009-012-013-015-016-039-040-021800- /O.NEW.KFGZ.WI.Y.0003.051102T1900Z-051103T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK... FOREST LAKES...NAVAJO N.M....DILKON...KYKOTSMOVI 254 AM MST WED NOV 2 2005 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. EXPECT SOUTHWEST WINDS OF 15 TO 20 MPH OVER MOST OF THE AREA BY NOON WITH GUSTS UP TO 40 MPH. WIND SPEEDS WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON WITH AREAS OF 25 MPH WINDS AND GUSTS OF 40 TO 45 MPH LIKELY BY LATE AFTERNOON. WIND GUSTS WILL SUBSIDE DURING THE EVENING...BUT WINDS WILL REMAIN BREEZY WITH MOST AREAS EXPERIENCING 10 TO 20 MPH THROUGH THE NIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
2 follow-up statements
000 WWUS75 KFGZ 021741 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1041 AM MST WED NOV 2 2005 ...LOW PRESSURE SYSTEM TO BRING STRONG WINDS TO PORTIONS OF NORTHERN ARIZONA THIS AFTERNOON... .A LOW PRESSURE SYSTEM APPROACHING THE STATE TODAY WILL BRING INCREASING SOUTHWEST WINDS TO NORTHERN ARIZONA WITH GUSTS TO 40 MPH THIS AFTERNOON. THE STRONGEST WINDS WILL INITIALLY OCCUR IN HIGH ELEVATIONS OF CENTRAL ARIZONA...EVENTUALLY EXTENDING INTO THE WESTERN HALF OF THE LITTLE COLORADO RIVER BY LATE IN THE AFTERNOON. AZZ004>009-012-013-015-016-039-040-030145- /O.CON.KFGZ.WI.Y.0003.051102T1900Z-051103T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK... FOREST LAKES...NAVAJO N.M....DILKON...KYKOTSMOVI 1041 AM MST WED NOV 2 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. EXPECT SOUTHWEST WINDS OF 15 TO 20 MPH OVER MOST OF THE AREA BY NOON WITH GUSTS UP TO 40 MPH THIS AFTERNOON. SUSTAINED WIND SPEEDS WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON WITH AREAS OF 25 MPH WINDS AND GUSTS OF AROUND 40 MPH LIKELY BY LATE AFTERNOON. WIND GUSTS WILL SUBSIDE DURING THE EVENING...BUT WINDS WILL REMAIN BREEZY WITH MOST AREAS EXPERIENCING 10 TO 20 MPH THROUGH THE NIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 022150 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 250 PM MST WED NOV 2 2005 AZZ004>009-012-013-015-016-039-040-022300- /O.CAN.KFGZ.WI.Y.0003.000000T0000Z-051103T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK... FOREST LAKES...NAVAJO N.M....DILKON...KYKOTSMOVI 250 PM MST WED NOV 2 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELED THE WIND ADVISORY. WINDY CONDITIONS ARE EXPECTED OVERNIGHT BUT WIDESPREAD STRONG WINDS THAT WOULD WARRANT A WIND ADVISORY ARE NOT EXPECTED TO DEVELOP. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 1, 8:30 PM MST, 6 hours 24 minutes earlier.
Area forecast discussion, Nov 1, 8:30 PM MST, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 830 PM MST TUE NOV 01 2005 .SYNOPSIS...AN APPROACHING TROUGH OF LOW PRESSURE WILL BRING COOLER DAYTIME TEMPERATURES AND PARTLY CLOUDY SKIES FOR THE LATTER HALF OF THE WEEK. BREEZY TO WINDY CONDITIONS ARE EXPECTED BEGINNING WEDNESDAY AND LASTING THROUGH FRIDAY. A WEAK HIGH PRESSURE SYSTEM WILL RETURN OVER THE WEEKEND BRINGING MOSTLY CLEAR SKIES AND LIGHTER WINDS. && .DISCUSSION...IR IMAGERY SHOWS EPAC TROUGH APPROACHING THE WEST COAST WITH CIRRUS INCREASING OVER THE SW US. RIDGE CURRENTLY OVER THE SW WILL GIVE WAY TO TROUGHING DURING THE DAY WED WITH INCREASING SW WINDS ALONG WITH PERIODS OF HIGH CLOUDS. BY EARLY THU...MAIN TROUGH MOVES ACROSS AZ WITH STRONG DIVQ FORCING OVER UTAH AND EXTENDING SOUTHWARD INTO NRN AZ. LAPSE RATES WILL BE ONLY MARGINALLY UNSTABLE AND MOISTURE WILL BE SPARSE. MODEL SOUNDINGS INDICATE MOISTURE WILL BE MAINLY MID LEVEL WITH VERY DRY BOUNDARY LAYER... THUS DO NOT EXPECT SHOWERS TO DEVELOP ACROSS AZ WED OR THU. WINDS ON THU EXPECTED TO BE STRONGER THAN WED AND MAY APPROACH ADVISORY THRESHOLDS. NW FLOW WILL REMAIN IN PLACE ACROSS THE REGION FRIDAY AND SATURDAY...GIVING WAY TO A WEAK RIDGE ON SUNDAY AND MONDAY. && .AVIATION...FOR 06Z PACKAGE...WITH ONLY HIGH-BASED CLOUD COVER EXPECTED OVER THE NEXT 24 HRS...VFR CONDITIONS WILL CONTINUE. WEATHER NOT COMPLETELY BENIGN AS BREEZY CONDITIONS EXPECTED OVER NRN AZ TAF SITES WED AFTERNOON. AFTER 18Z...S-SW SURFACE WINDS 12-20KTS WILL BE COMMON WITH GUSTS EXPECTED IN THE MID 20S. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Nov 1, 6:20 AM MST, 20 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 620 AM MST TUE NOV 1 2005 AZZ004>018-037>040-020700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 620 AM MST TUE NOV 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN APPROACHING LOW PRESSURE SYSTEM WILL BRING INCREASING SOUTHWEST WINDS ON WEDNESDAY...WITH WIND GUSTS POSSIBLY EXCEEDING ADVISORY SPEEDS (40 MPH) IN PORTIONS OF COCONINO COUNTY BY LATE WEDNESDAY AFTERNOON. DURING THE DAYTIME ON THURSDAY...WIND GUSTS NEAR ADVISORY SPEEDS ARE AGAIN EXPECTED OVER MOST OF THE HIGH ELEVATIONS AND AREAS NORTH OF THE MOGOLLON RIM. THE LOW PRESSURE SYSTEM WILL LIKELY MOVE EAST OF THE STATE BY THURSDAY NIGHT...BRINGING LOWER WIND SPEEDS.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.